Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 277, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 25, 2004, 6:58 PM CDT for Crawford County, Missouri. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2004, 6:58 PM CDT (23:58 UTC)
- Expired
- Aug 25, 2004, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Crawford County, MO
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 7:10 PM CDT | TSTM WND DMG | 3 N Steelville, MO | SEVERAL TREES DOWN IN AND AROUND STEELVILLE, MO. |
| Aug 25, 7:10 PM CDT | TSTM WND DMG | Cuba, MO | POWER LINES DOWN NEAR AND IN CUBA, MO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 252358 SVRLSX MOC055-260045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 657 PM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN EAST CENTRAL MISSOURI * UNTIL 745 PM CDT * AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF STEELVILLE...MOVING EAST AT 40 MPH. AREA LAW ENFORCEMENT REPORTED TREES DOWN IN THE TOWN OF ROLLA AT 645 PM CDT. * LOCATIONS IMPACTED INCLUDE... CUBA STEELVILLE LEASBURG SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3817 9154 3785 9155 3784 9111 3816 9110 $$ RP/SD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:30 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 25, 3:30 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT WED AUG 25 2004 .DISCUSSION... ABREVIATED DISC...CNVTN HAS NOW DVLPD NICELY ALG A JEF-UIN LN. WL EXTEND/EXPAND FFA INTO ALL BUT FAR S COUNTIES TIL 06Z. A BIT UNSURE HOW MUCH INTS CNVTN WL OCR W OF ONGOING LN...BUT AMS OVR E KS STILL XTRMLY UNSTBL...AND GIVEN TDAS RAINS LESSER AMTS WL CAUSE PROBLEMS ONCE AGAIN OVR OUR FAR NW COUNTIES. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TIL 05Z ALG-N OF VIH...SAR LN. IL...FLASH FLOOD WATCH TIL 05Z ALG-N OF SAR-SLO LN. && TRUETT
Hazardous weather outlook, Aug 25, 4:45 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 445 PM CDT WED AUG 25 2004 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-051-261200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY- 445 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS EARLY THIS EVENING. IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 12 MIDNIGHT. THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS...STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY...THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND BECAUSE OF THIS FLASH FLOODING IS A VERY REAL POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID MISSISSIPPI VALLEY. THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY... SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-052-059>065- 072>075-261200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-OSAGE-RANDOLPH IL-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 445 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND MUCH OF SOUTHERN ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 12 MIDNIGHT. THUNDERSTORMS WILL ROLL ACROSS THE AREA EARLY TONIGHT. DUE TO THE UNSTABLE AIR FUELING THE STORMS...STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY... THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER... INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND THIS WILL MAKE FLASH FLOODING A VERY REAL POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS. MOZ084-085-099-261200- IRON-MADISON-REYNOLDS- 445 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL BE ROLLING ACROSS SOUTHEAST MISSOURI THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS AND STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS. TRUETT
In the hours before
Local storm report, Aug 25, 4:06 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RUSSELLVILLE 38.51N 92.44W
08/25/2004 COLE MO LAW ENFORCEMENT
6 TO 12 INCH DIAMETER TREE LIMBS DOWN. POWER LINES
REPORTED DOWN.
&&
APLocal storm report, Aug 25, 4:20 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 8 E COLUMBIA 38.46N 90.08W
08/25/2004 ST. CLAIR IL LAW ENFORCEMENT
HIGHWAY J NORTH OF MILLERSBURG, TREES ARE DOWN
&&
APLocal storm report, Aug 25, 4:42 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG NEW BLOOMFIELD 38.72N 92.09W
08/25/2004 CALLAWAY MO TRAINED SPOTTER
4 TO 6 INCH TREE LIMBS REPORTED DOWN
&&
APLocal storm report, Aug 25, 4:53 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HOLTS SUMMIT 38.64N 92.12W
08/25/2004 CALLAWAY MO LAW ENFORCEMENT
POWER LINES DOWN IN HOLTS SUMMIT AND NEW BLOOMFIELD.
&&
APLocal storm report, Aug 25, 5:17 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM FUNNEL CLOUD 1 SW WHITE HALL 39.43N 90.42W
08/25/2004 GREENE IL TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUD WEST OF WHITE HALL, IL.
&&
APLocal storm report, Aug 25, 6:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG GODFREY 38.97N 90.19W
08/25/2004 MADISON IL AMATEUR RADIO
PARTIAL ROOF BLOWN OFF BUILDING.
&&
APThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:52 PM CDT | Flash Flood Warning | LSX | Marion, Pike, Ralls | 4 hr |
| Aug 25, 2:26 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 49 min |
| Aug 25, 3:14 PM CDT | Flash Flood Warning | LSX | Marion | 4 hr |
| Aug 25, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 38 min |
| Aug 25, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole | 46 min |
| Aug 25, 3:56 PM CDT | Flash Flood Warning | LSX | Audrain | 4 hr |
| Aug 25, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 34 min |
| Aug 25, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 43 min |
| Aug 25, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 22 min |
| Aug 25, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 30 min |
| Aug 25, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 39 min |
| Aug 25, 6:53 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.